Advanced Search
Article Contents
Article Contents

Radially symmetric solutions of an anisotropic mean curvature equation modeling the corneal shape

Abstract / Introduction Related Papers Cited by
  • We prove existence and uniqueness of classical solutions of the anisotropic prescribed mean curvature problem \begin{equation*} {\rm -div}\left({\nabla u}/{\sqrt{1 + |\nabla u|^2}}\right) = -au + {b}/{\sqrt{1 + |\nabla u|^2}}, \ \text{ in } B, \quad u=0, \ \text{ on } \partial B, \end{equation*} where $a,b>0$ are given parameters and $B$ is a ball in ${\mathbb R}^N$. The solution we find is positive, radially symmetric, radially decreasing and concave. This equation has been proposed as a model of the corneal shape in the recent papers [13,14,15,18,17], where however a linearized version of the equation has been investigated.
    Mathematics Subject Classification: Primary: 35J93, 35J25; Secondary: 35B07, 35B09, 35A09, 35A02, 35A24, 34A12.


    \begin{equation} \\ \end{equation}
  • [1]

    M. Athanassenas, J. Clutterbuck, A capillarity problem for compressible liquids, Pacific J. Math. 243 (2009), 213-232.


    M. Athanassenas, R. Finn, Compressible fluids in a capillary tube, Pacific J. Math. 224 (2004), 201-229.


    M. Bergner, The Dirichlet problem for graphs of prescribed anisotropic mean curvature in $\mathbb R^{n+1}$, Analysis (Munich) 28 (2008), 149-166.


    M. Bergner, On the Dirichlet problem for the prescribed mean curvature equation over general domains, Differential Geom. Appl. 27 (2009), 335-343.


    D. Bonheure, P. Habets, F. Obersnel, P. Omari, Classical and non-classical solutions of a prescribed curvature equation, J. Differential Equations 243 (2007), 208-237.


    I. Coelho, C. Corsato, P. Omari, A one-dimensional prescribed curvature equation modeling the corneal shape, Bound. Value Probl. 2014, 2014:127, 19 pp..doi: 10.1186/1687-2770-2014-127.


    C. Corsato, C. De Coster, P. Omari, The Dirichlet problem for a prescribed anisotropic mean curvature equation: existence, uniqueness and regularity of solutions, preprint (2015), 39 pp., doi: 10.13140/2.1.3837.7766. Available from: https://www.researchgate.net/publication/272826705.


    R. Finn, On the equations of capillarity, J. Math. Fluid Mech. 3 (2001), 139-151.


    R. Finn, Capillarity problems for compressible fluids, Mem. Differential Equations Math. Phys. 33 (2004), 47-55.


    R. Finn, G. Luli, On the capillary problem for compressible fluids, J. Math. Fluid Mech. 9 (2007), 87-103.


    T. Marquardt, Remark on the anisotropic prescribed mean curvature equation on arbitrary domains, Math. Z. 264 (2010), 507-511.


    F. Obersnel, P. Omari, Existence, regularity and boundary behaviour of bounded variation solutions of a one-dimensional capillarity equation, Discrete Contin. Dyn. Syst. 33 (2013), 305-320.


    W. Okrasiński, L. Pl ociniczak, A nonlinear mathematical model of the corneal shape, Nonlinear Anal. Real World Appl. 13 (2012), 1498-1505.


    W. Okrasiński, L. Pl ociniczak, Bessel function model of corneal topography, Appl. Math. Comput. 223 (2013), 436-443.


    W. Okrasiński, Ł. Płociniczak, Regularization of an ill-posed problem in corneal topography, Inverse Probl. Sci. Eng. 21 (2013), 1090-1097.


    Ł. Płociniczak, G.W.Griffits, W.E.Schiesser, ODE/PDE analysis of corneal curvature, Comput. Biol. Med. 53 (2014), 30-41.doi: 10.1016/j.compbiomed.2014.07.003.


    Ł. Płociniczak, W. Okrasiński, Nonlinear parameter identification in a corneal geometry model, Inverse Probl. Sci. Eng. 23 (2015), 443-456.


    Ł. Płociniczak, W. Okrasiński, J.J. Nieto, O. Domínguez, On a nonlinear boundary value problem modeling corneal shape, J. Math. Anal. Appl. 414 (2014), 461-471.

  • 加载中
Open Access Under a Creative Commons license

Article Metrics

HTML views() PDF downloads(207) Cited by(0)

Access History

Other Articles By Authors



    DownLoad:  Full-Size Img  PowerPoint